Toddler on antibiotics, what can I do to reduce side effects?

My 18 month old is on antibiotics for pneumonia and an ear infection. She is having horrible diarrhea as a side effect of the antibiotics. Is there anything I can do or give her to help reduce the diarrhea?

00
4Katie
    04/14/14
    B.R.A.T. diet Banana's rice applesauce toast I think. I know that it has helped when kids are sick I'm not sure if it will help since she is on meds. Try bland foods not a lot of dairy. Also make sure she is drinking enough water juice pedialite to keep her hydrated. Stay away from sports drinks they have A LOT of sodium in them and can just make her more dehydrated...
    1
      How to Use the BRAT Diet When Your Toddler Is Sick

      From Baby and Toddler Meals For Dummies

      Doctors have recommended the BRAT diet for years, which helps when a toddler has an upset stomach. With the BRAT diet, you increase your child’s fluid intake and offer foods that naturally help with the problem.

      Bananas: Bananas reduce stomach acidity and keep your child’s potassium level in check. Potassium helps regulate the body’s blood pressure.

      Rice: Rice is a quick source of carbs and protein, and it helps when a child has diarrhea. It’s easy to digest and provides energy.

      Apples or applesauce: Apples are easily digestible (important for already aggravated tummies) and provide a good source of sugar and vitamins, which provide energy for your ailing youngster.

      Toast: Serve dry toast. It helps provide carbs and often settles the stomach.

      When your child is sick, always check with a healthcare professional for advice.
      1
        04/15/14
        Comment deleted
        04/15/14
        4Katie
        She is mostly breastfed, she refuses most food :(
        0
        04/15/14
        Comment deleted
        04/15/14
        4Katie
        She is on amoxicillin. A month ago she was on it and had the worst diarrhea ever, we stopped the antibiotics because it was so bad. I am wondering the the doctor messed up last time because because the concentrate they gave her was 400mg/5ml and the one she got this time is only 125mg/5ml. It seems like such a huge difference in dosage for such a tiny girl. The doctor told me augmentin would cause even worse diarrhea.
        0
        04/15/14
        Comment deleted
        04/15/14
        4Katie
        6 weeks ago she was 18lbs at the doctors office with clothes on, the on Sunday she was 16lbs 7oz in the ER naked.
        0
        04/15/14
        Comment deleted
        04/15/14
        4Katie
        Thanks Stefany! She is getting it three times a day.
        0
        04/15/14
        Comment deleted
        04/15/14
        Comment deleted
        04/15/14
        4Katie
        You are helping. I think they have it three times a day because of the pneumonia and her having a hard time breathing.
        1
        04/15/14
        Comment deleted
        04/15/14
        4Katie
        Thanks so much!!
        0
        About Katie
        Birth: November 24
        On Moms.com since: Jan 21, 2014
        ***Community Manager of Moms.com*** Mom to four amazing children. I am passionate about helping and supporting new moms as they enter into motherhood. I am a certified doula, certified childbirth educator and an accredited breastfeeding counselor.